Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 11, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 25, 1994, 5:31 PM EST for Palm Beach County, Florida. It was in force for 29 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1994, 5:31 PM EST (22:31 UTC)
- Expired
- Mar 25, 1994, 6:00 PM EST
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Palm Beach County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1928 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:30 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Mar 25, 2:30 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EST FRI MAR 25 1994 OUTFLO FROM RN/TRW COMPLEX NOW ACRS CNTL PRTN OF FA AND WL DROP S OF AREA THIS EVNG. WL HOLD IN LO POPS THIS EVNG THAN A DRY FCST THRU RMDR OF PD. WNDS SHIFT TO W BHND BDRY BUT NOT MUCH CNNG IN LO LVL MSTR/TMPS. LITE ELY GRAD OVR WKND WL KEEP CSTL AREAS A BIT COOLER THAN RECENT DAYS. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @3...BREVARD |INDIAN RIVER MARTIN ST LUCIE MCO 64/86/66/88 200- DAB 62/80/65/87 200- MLB 66/82/68/88 300- .MLB...NONE SMS/65
In the hours before
Special weather statement, Mar 25, 12:50 PM EST, 4 hours 41 minutes before
FLZ044>047-501-251855- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1250 PM EST FRI MAR 25 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS ORANGE AND LAKE COUNTIES... AT 1250 PM...WEATHER RADAR AT MELBOURNE INDICATED AN INTENSIFYING LINE OF THUNDERSTORMS FROM THE COAST AT PORT ORANGE...TO DELTONA... AND ZELLWOOD. OTHER THUNDERSTORMS WERE OVER NORTHERN LAKE COUNTY NEAR PAISLEY. THE LINE OF SHOWERS AND THUNDERSTORMS WERE MOVING SOUTHEAST AT 10 TO 15 MPH. THESE THUNDERSTORMS WILL MOVE TO A LINE FROM NEAR SCOTTSMOOR TO DOWNTOWN ORLANDO BY 130 PM. FREQUENT CLOUD TO GROUND LIGHTNING...PERIODS OF HEAVY RAINFALL...AND GUSTY WINDS TO AROUND 40 MPH CAN BE EXPECTED WITH THESE SFTORMS. THE STORMS WILL MOVE ACROSS THE NORTHERN BREVARD COUNTY COASTAL WATERS AROUND 130 PM. MARINERS SHOULD SEEK SAFE HARBOUR IN ADVANCE OF THESE STORMS. SPRATT
Special weather statement, Mar 25, 3:04 PM EST, 2 hours 27 minutes before
FLZ041-044>047-053-054-058-059-064-501-252105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 303 PM EST FRI MAR 25 1994 AT 300 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED STRONG THUNDERSTORMS ACROSS INDIAN RIVER COUNTY FROM 5 MILES SOUTH OF FELLSMERE TO THE COAST AT WABASO. OTHER STRONG STORMS WERE JUST EAST OF KENANSVILLE...JUST WEST OF FT. DRUM...AND OVER THE ATLANTIC 35 MILES EAST OF MELBOURNE BEACH. LARGE AREAS OF RAIN COVER MUCH OF EAST CENTRAL FLORIDA...SOUTH OF A OCALA TO DAYTONA BEACH LINE. WIND GUSTS TO AROUND 40 MPH...FREQUENT LIGHTNING...AND PERIODS OF VERY HEAVY RAIN WILL ACCOMPANY THE STRONGEST THUNDERSTORMS. IF YOU ARE OUTDOORS...MOVE TO A PLAC2E OF SHELTER IMMEDIATELY IF A STORM APPROACHES. SPRATT
Special weather statement, Mar 25, 4:15 PM EST, 1 hour 16 minutes before
FLZ041-044>047-053-054-058-059-064-501-252215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 415 PM EST FRI MAR 25 1994 ...SPECIAL MARINE WARNING FROM SEBASTIAN INLET TO VERO BEACH HAS EXPIRED... AT 415 PM SCATTERED STRONG THUNDERSTORMS WERE FROM FT DRUM TO WABASO AND SOUTH THROUGH VERO BEACH AND FT PIERCE. THESE THUNDERSTORMS EXTENDED OFFSHORE FOR OVER 50 MILES...AND WERE MOVING EAST SOUTHEAST AT 25 TO 35 MPH. THESE THUNDERSTORMS WERE STILL PRODUCING FREQUENT LIGHTNING...VERY HEAVY RAIN AND GUSTY WINDS...AND MARINE INTERESTS FROM SEBASTIAN TO FT PIERCE SHOULD STILL USE EXTREME CAUTION. ELSEWHERE SCATTERED RAIN AND A FEW SHOWERS WAS FROM OCALA TO ORLANDO...DAYTONA B.EACH...CAPE CANAVERAL AND NORTH OF MELBOURNE. THIS AREA OF RAIN WAS MOVING EAST SOUTHEAST AT 25 MPH. RES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:12 PM EST | Severe Thunderstorm Warning | MLB | Seminole | 48 min |
| Mar 25, 3:14 PM EST | Severe Thunderstorm Warning | MLB | Saint Lucie | 61 min |
| Mar 25, 5:00 PM EST | Severe Thunderstorm Warning | MLB | Martin | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.